MAUDE Adverse Event Report: DEPUY MITEK LLC US BARREL TORNADO BURR 5.5MM 5PK; ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE

DEPUY MITEK LLC US BARREL TORNADO BURR 5.5MM 5PK; ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE
Model Number 283889
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the customer in (b)(6) that during a rotator cuff repair surgery on (b)(6) 2022, it was observed that the barrel tornado burr 5.5mm blade device did not fit into the handpieces.It was unknown how the procedure was completed.There was a delay of five minutes to complete the procedure.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
Udi: (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: d9, h3, h6: the actual device has been returned and is currently pending evaluation.Once the device has been evaluated, a supplemental medwatch report will be sent accordingly.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H4: the device manufacture date was reported as unknown on the initial report; and has been updated accordingly.Investigation summary : devices reported in this complaint were received for evaluation, a visual inspection and functional test were conducted.The result for this test indicated that the devices could not be assembled into micro tornado handpiece (p/n 283512).The burrs were then measured, and it was identified that 2 burr features of the outer blade hub were over the upper limit; this information was sent to r&d lab confirmed that 2 burr features were oversized (12.575mm feature and 15.72mm feature).A manufacturing record evaluation was performed for the finished device lot number: m2106005, and no non conformances were identified.Manufacturing was notified about the condition and a nonconformance record was created to continue the investigation, root cause determination and mitigation of the issue.The supplier has conducted prior investigation indicating a probable root cause is unforeseen growth in outer blade hub (part that is assembled onto micro tornado handpiece) dimension post-induction welding process leading to oversized condition--particularly on hub components on higher end of specification pre-weld.Short term mitigations in place under a nonconformance record to implement additional inspection step post-induction welding process.The dimensional issue would result in difficulty of assembling the burr into the handpiece.Insertion, however, is still possible but will necessitate an extra amount of force as noted on the test performed.Full engagement is a requisite for optimal function.Once achieved, the device functions as intended with no issue.As during the investigation other lots were found to be affected, the failure mod was escalated to upper management.Depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Brand Name
BARREL TORNADO BURR 5.5MM 5PK
Common Device Name
ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kara ditty-bovard
325 paramount drive
raynham, MA 02767
6103142063
MDR Report Key13481032
Report Number1221934-2022-00426
Device Sequence Number5211487
Product Code HRX
UDI-Device Identifier10886705022106
UDI-Public10886705022106
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K131191
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Model Number283889
Device Catalogue Number283889
Device Lot NumberM2106005
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2022
Supplement Date Received by Manufacturer03/03/2022
04/25/2022
04/27/2022
Initial Report FDA Received Date02/08/2022
Supplement Report FDA Received Date03/04/2022
04/26/2022
04/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown